Alert archive / Minnesota / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS La Crosse, WI

August 13, 2010Dodge County, Mower County, Olmsted County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Aug 13, 2010, 4:44 PM CDT for Dodge County, Mower County, Olmsted County, Minnesota. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2010, 4:44 PM CDT (21:44 UTC)
Expired
Aug 13, 2010, 9:00 PM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Dodge County, MN, Mower County, MN, Olmsted County, MN

The radar

The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 6:21 PM CDTFLOODRochester, MNWATER INTO CARS AT APACHE MALL
Aug 13, 6:50 PM CDTHEAVY RAIN 2.23 E Rochester, MNREPORTED AT CHESTER WOODS
Aug 13, 7:36 PM CDTHEAVY RAIN 3.1Byron, MNRELAYED VIA KAAL TELEVISION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-488 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS53 KARX 132144
FFWARX
MNC039-099-109-140200-
/O.NEW.KARX.FF.W.0025.100813T2144Z-100814T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
444 PM CDT FRI AUG 13 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MOWER COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...
  WESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 900 PM CDT

* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
WARNED AREA. RADAR ESTIMATES THAT BETWEEN 2 AND 2.5 INCHES OF RAIN 
HAS FALLEN IN THE PAST 2 HOURS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DODGE
  CENTER...MANTORVILLE...ROCHESTER...BROWNSDALE...BYRON...HAYFIELD...
  KASSON AND STEWARTVILLE.

SPOTTERS IN THE AREA ARE REPORTING WATER UP TO THE ROADWAYS. WATCH 
OUT FOR WATER OVER THE ROADWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 4404 9292 4420 9232 4389 9232 4368 9288

$$

MW
2 follow-up statements
630 
WGUS73 KARX 132355
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT FRI AUG 13 2010

MNC039-099-132353-
/O.CAN.KARX.FF.W.0025.000000T0000Z-100814T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DODGE MN-MOWER MN-
655 PM CDT FRI AUG 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MOWER AND
SOUTHEASTERN DODGE COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. 

LAT...LON 4410 9268 4420 9233 4389 9232 4383 9248
      4383 9268

$$

MNC109-140200-
/O.CON.KARX.FF.W.0025.000000T0000Z-100814T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
655 PM CDT FRI AUG 13 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN OLMSTED COUNTY
UNTIL 900 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS STILL IMPACTING PORTIONS OF OLMSTED COUNTY. AN 
ADDITIONAL INCH OF RAIN IS POSSIBLE WITH THESE BEFORE THEY MOVE OUT 
OF THE COUNTY. DOPPLER RADAR ALSO SHOWS THAT BETWEEN 2 AND 4 INCHES 
OF RAIN HAS FALLEN...FROM THE ROCHESTER AREA...SOUTH AND WEST TOWARD 
STEWARTVILLE AND OUT TOWARD ROCK DELL. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
ROCHESTER...ROCK DELL...BYRON AND STEWARTVILLE.

AT 621 PM...FLOODING WAS REPORTED AT APACHE MALL ON THE SOUTHWEST 
SIDE OF ROCHESTER...WITH WATER UP INTO CARS. STREET FLOODING WAS 
ALSO REPORTED IN THE CITY BETWEEN 545 PM AND 615 PM. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ZUMBRO RIVER AND 
ALL OF ITS TRIBUTARIES...BEAR CREEK...WILLOW CREEK...SALEM 
CREEK...NORTH BRANCH ROOT RIVER...CASCADE CREEK...WHITEWATER RIVER 
AND ITS TRIBUTARIES...DRY CREEK...SILVER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4410 9268 4420 9233 4389 9232 4383 9248
      4383 9268

$$

MW
893 
WGUS73 KARX 140157
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT FRI AUG 13 2010

MNC109-140210-
/O.EXP.KARX.FF.W.0025.000000T0000Z-100814T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
857 PM CDT FRI AUG 13 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN OLMSTED 
COUNTY WILL BE ALLOWED TO EXPIRE AT 900 PM...

ALTHOUGH WATER DRAINAGE AREAS ARE RUNNING HIGH...THERE ARE NO 
PROBLEM AREAS IN WESTERN ENDS OF THE COUNTY. HEAVY RAIN HAS ENDED AS 
WELL SO THE IMMEDIATE FLOOD THREAT IS LOWER.

LAT...LON 4410 9268 4420 9233 4389 9232 4383 9248
      4383 9268

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:39 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 13, 2:39 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT FRI AUG 13 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

THE MAIN CONCERNS ARE FLASH FLOODING AND SEVERE WEATHER FROM THIS
AFTERNOON THROUGH THIS EVENING...AND ANOTHER POTENTIAL ROUND OF
SEVERE WEATHER ON SATURDAY EVENING.

THE 13.12Z DETERMINISTIC AND MESO MODELS ARE IN GENERAL AGREEMENT
THAT A SHORT WAVE TROUGH CURRENTLY ACROSS SOUTHERN IOWA WILL MOVE
NORTHEAST ACROSS EASTERN IOWA...AND SOUTHERN AND EASTERN
WISCONSIN FROM LATE THIS AFTERNOON THROUGH THIS EVENING. AN
ADDITION...SHORT WAVE TROUGH WILL MOVE THROUGH CENTRAL MINNESOTA
INTO NORTHERN WISCONSIN. THESE TWO SYSTEMS WILL LIKELY PRODUCE
TWO LINES OF THUNDERSTORMS. THESE SYSTEM WILL COMBINE TO CONTINUE
PROVIDE SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO THE
EVENING. WITH THE EFFECTIVE BULK SHEAR RUNNING BETWEEN 40 AND
50 KNOTS...THERE WILL BE THE POTENTIAL OF SOME SUPERCELLS. OVERALL
THE MAIN SEVERE WEATHER THREAT WILL BE THE POTENTIAL FOR SOME MORE
FLASH FLOODING...DAMAGING WINDS...AND LARGE HAIL. IN ADDITION WITH
SOUTHEAST WINDS DEVELOPING NEAR THE INTERSTATE 90 CORRIDOR...THERE
IS ALSO SOME CONCERN THAT THERE COULD BE A FEW TORNADOES THIS
AFTERNOON. THE SPC MESO ANALYSIS PAGE ALREADY SHOWS 0-1 KM STORM
RELATIVE HELICITY AROUND 350 IN THIS AREA.

ON SATURDAY NIGHT...THE 13.12Z DETERMINISTIC MODELS ARE IN GOOD
AGREEMENT THAT THE MAIN UPPER LEVEL TROUGH WILL MOVE EAST THROUGH
THE FORECAST AREA. THESE MODELS ALONG WITH THE MESO MODELS SHOW
THAT A BAND OF PRECIPITATION WILL DEVELOP ALONG ITS ASSOCIATED
COLD FRONT. WITH SUNSHINE AHEAD OF THIS FRONT DURING THE DAY...
THE MIXED LAYER CAPES CLIMB INTO THE 1500 TO 3000 J/KG RANGE BY
LATE AFTERNOON AND LINGER INTO THE EVENING. WITH THE 0-6 KM SHEAR
RUNNING BETWEEN 40 AND 50 KNOTS...THERE LOOKS LIKE SCATTERED
SUPERCELLS WILL DEVELOP FROM CENTRAL MINNESOTA SOUTHWEST INTO
NORTHWEST IOWA BY MID AFTERNOON. THESE THUNDERSTORMS SHOULD
EVENTUALLY EVOLVE INTO A LINE. AT THIS TIME...IT LOOKS LIKE THERE
WILL BE POSSIBILITY OF DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA DURING THE EVENING.

FROM SUNDAY INTO SUNDAY NIGHT...MUCH DRIER AIR WILL FINALLY BE
MOVE INTO THE REGION. THIS WILL PROVIDE A MUCH COMFORTABLE
CONDITIONS.

.LONG TERM...MONDAY THROUGH FRIDAY

THE 13.00Z AND 13.12Z MODELS CONTINUE TO SHOW THAT A SHORT WAVE
TROUGH WILL MOVE THROUGH THE REGION ON TUESDAY NIGHT. SINCE THE
ECMWF HAS BEEN THE MOST CONSISTENT /WITH THE EXCEPTION OF ITS
AMPLITUDE/...THE GRIDS CONTINUED TO BE TRENDED TOWARD IT. AS A
RESULT...THE RAIN CHANCES WERE LEFT FROM TUESDAY INTO WEDNESDAY.

BEYOND THAT TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
UPPER AIR PATTERN. WHAT ORIGINALLY LOOKED A TROUGH ACROSS THE
REGION...NOW LOOKS TO BE TRENDING TOWARD THE RIDGE BUILDING BACK
NORTHWARD TO THE REGION. IF THIS OCCURS...WE COULD SEE A RETURN
TO THE HEAT AND HUMIDITY ALONG WITH A MORE ACTIVE PATTERN SINCE
THE MODELS HAVE BEEN DEVIATING...WE HAVE JUST KEPT A DRY FORECAST
IN PLACE FOR NOW.

&&

.AVIATION...TONIGHT AND SATURDAY

OBVIOUS AVIATION CONCERNS CENTER ON THUNDERSTORM CHANCES AND
PLACEMENT NEXT 12 HOURS OR SO. AS MESO SURFACE LOW TRANSLATES EAST
NORTHEAST LATE THIS AFTERNOON...EXPECT ADDITIONAL THUNDERSTORM
DEVELOPMENT ACROSS THE AREA. STRONGER STORM THREAT WILL LIKELY SHIFT
SOUTHEAST AS UPPER WAVES APPROACH THOUGH SO GREATEST IMPACT MORE
LIKELY THIS EVENING ONLY. IMPROVING CONDITIONS EXPECTED AFTER THAT
AS UPPER WAVE SLIDES THROUGH ON SATURDAY WITH VFR CONDITIONS.

&&

.HYDROLOGY...THIS AFTERNOON AND EVENING

THE MODELS CONTINUE TO SHOW THAT WE SEE MODERATE TO STRONG
MOISTURE TRANSPORT INTO THE REGION THROUGH THIS EVENING...THIS
WILL KEEP THE THREAT FOR SHOWERS AND THUNDERSTORMS IN THE AREA.
WITH PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2.25 INCHES AND
WARM CLOUD LAYER DEPTHS BETWEEN 4 AND 4.5 KM...THESE SHOWERS AND
THUNDERSTORMS WILL BE VERY EFFICIENT RAINFALL PRODUCERS. HOURLY
RAINFALL AMOUNTS WILL LIKELY RANGE FROM 1 TO 2 INCHES. OVERALL...
THERE COULD BE POTENTIALLY ANOTHER 1 TO 4 INCHES WITH SOME LOCALLY
HIGHER AMOUNTS POSSIBLE. AS A RESULT...THE FLASH FLOOD WATCH WILL
BE CONTINUED THROUGH 1 AM SATURDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR WIZ017-WIZ029-
     WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
     WIZ054-WIZ055-WIZ061.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ054-WIZ055-
     WIZ061.

MN...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR MNZ079-MNZ086-
     MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR IAZ008-IAZ009-
     IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IAZ010-IAZ011-
     IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...TJS
Hazardous weather outlook, Aug 13, 11:47 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 AM CDT FRI AUG 13 2010

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-141100-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH
HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS
POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL
ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS
AFTERNOON IN THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL
TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS
PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A
CALL AT 1 PM TODAY.

IAZ010-011-029-030-WIZ054-055-061-141100-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1147 AM CDT FRI AUG 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A
HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING.

OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF
ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN
ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS
WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.

MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY.
HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE
NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL
IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL
AT 1 PM.

SHEA

In the hours before

Local storm report, Aug 13, 3:42 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     FUNNEL CLOUD     5 SW ROCHESTER          43.96N 92.55W
08/13/2010                   OLMSTED            MN   ASOS

            SEEING TORNADO

&&

SHEA
Local storm report, Aug 13, 3:44 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
344 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     DODGE CENTER            44.03N 92.85W
08/13/2010  M58 MPH          DODGE              MN   AWOS

&&

SHEA
Local storm report, Aug 13, 3:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
353 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 SE KASSON             44.00N 92.71W
08/13/2010  M0.75 INCH       DODGE              MN   TRAINED SPOTTER

&&

MW
Local storm report, Aug 13, 3:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
355 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          6 S KASSON              43.94N 92.75W
08/13/2010                   DODGE              MN   TRAINED SPOTTER

&&

SHEA
Special weather statement, Aug 13, 4:32 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
432 PM CDT FRI AUG 13 2010

MNZ079-086>088-094-095-132315-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN
432 PM CDT FRI AUG 13 2010

...STRONG THUNDERSTORMS CONTINUE TO DEVELOP...

AT 430 PM...THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF
SOUTHEAST MINNESOTA...SOME OF WHICH WERE PRODUCING SEVERE WEATHER.
ONE STORM IN EASTERN DODGE AND WESTERN OLMSTEAD COUNTIES HAS A
HISTORY OF PRODUCING A TORNADO. THESE STORMS ARE EXPECTED TO
SLOWLY TRACK EASTWARD ACROSS SOUTHEAST MINNESOTA THROUGH 6 PM AND
WILL CONTINUE TO POSE A THREAT OF SEVERE WEATHER...INCLUDING
TORNADOES...STRONG WINDS...AND HEAVY RAINFALL.

SOME LOCATIONS THAT MAY BE IMPACTED OVER THE NEXT HOUR INCLUDE
ROCHESTER...SIMPSON...CHESTER...EYOTA...AND ST. CHARLES.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR SOUTHEAST MINNESOTA
AND WEST CENTRAL WISCONSIN...WHILE A SEVERE THUNDERSTORM WATCH IS
IN EFFECT FOR NORTHEAST IOWA THROUGH 10 PM AS WELL.

HALBACH
Local storm report, Aug 13, 4:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT FRI AUG 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          4 SW ROCHESTER          43.97N 92.53W
08/13/2010                   OLMSTED            MN   TRAINED SPOTTER

            WEAK TOUCHDOWN ON COUNTY ROAD 15 AT 60TH STREET SW NEAR
            WILDLIFE REFUGE

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 1:51 AM CDTFlash Flood WatchARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more22 hr
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningARXDodge65 min
Aug 13, 3:46 AM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha44 min
Aug 13, 4:20 AM CDTSevere Thunderstorm WarningARXWabasha, Winona55 min
Aug 13, 4:32 AM CDTFlash Flood WarningARXWabasha3 hr
Aug 13, 5:40 AM CDTSevere Thunderstorm WarningARXFillmore, Mower, Olmsted, Winona50 min
Aug 13, 6:03 AM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona57 min
Aug 13, 3:17 PM CDTSevere Thunderstorm WarningARXDodge, Olmsted, Wabasha58 min
Aug 13, 3:34 PM CDTTornado WarningARXDodge, Olmsted, Wabasha26 min
Aug 13, 3:53 PM CDTTornado WarningARXDodge, Olmsted37 min
Aug 13, 4:45 PM CDTTornado WarningARXDodge, Olmsted30 min
Aug 13, 5:43 PM CDTTornado WarningARXOlmsted32 min
Aug 13, 5:50 PM CDTFlash Flood WarningARXOlmsted, Wabasha, Winona6 hr
Aug 13, 6:16 PM CDTSevere Thunderstorm WarningARXOlmsted44 min
Aug 13, 6:53 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Winona16 min

Nearby

Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.